Alert archive / Florida / Flash Flood Warnings in 2025

Flash Flood Warning 1, NWS Melbourne, FL

May 25, 2025Brevard County, Volusia County, Florida

NWS Melbourne, FL issued this flash flood warning at May 25, 2025, 4:22 PM EDT for Brevard County, Volusia County, Florida. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2025, 4:22 PM EDT (20:22 UTC)
Expired
May 25, 2025, 6:15 PM EDT
In force
113 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
None

Counties Brevard County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 74 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2392 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

542 
WGUS52 KMLB 252022
FFWMLB
FLC009-127-252215-
/O.NEW.KMLB.FF.W.0001.250525T2022Z-250525T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
422 PM EDT Sun May 25 2025

The National Weather Service in Melbourne has issued a

* Flash Flood Warning for...
  Northwestern Brevard County in east central Florida...
  Southeastern Volusia County in east central Florida...

* Until 615 PM EDT.

* At 422 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  mainly rural areas of Northwestern Brevard and Southeastern 
  Volusia Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 2869 8102 2873 8103 2875 8099 2876 8090
      2873 8089 2866 8101

FLASH FLOOD...RADAR INDICATED

$$

Heil
2 follow-up statements
009 
WGUS72 KMLB 252041
FFSMLB

Flash Flood Statement
National Weather Service Melbourne FL
441 PM EDT Sun May 25 2025

FLC009-127-252215-
/O.CON.KMLB.FF.W.0001.000000T0000Z-250525T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brevard FL-Volusia FL-
441 PM EDT Sun May 25 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT THIS 
EVENING FOR NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES...

At 441 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2.5 and 4.5 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  mainly rural areas of Northwestern Brevard and Southeastern 
  Volusia Counties

This includes a portion of State Road 46 between the St Johns River 
and the Brevard Co line in Volusia County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 2869 8102 2873 8103 2875 8099 2876 8090
      2873 8089 2866 8101

FLASH FLOOD...RADAR INDICATED

$$

Heil
829 
WGUS72 KMLB 252205
FFSMLB

Flash Flood Statement
National Weather Service Melbourne FL
605 PM EDT Sun May 25 2025

FLC009-127-252215-
/O.EXP.KMLB.FF.W.0001.000000T0000Z-250525T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brevard FL-Volusia FL-
605 PM EDT Sun May 25 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM EDT THIS EVENING FOR 
NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 2869 8102 2873 8103 2875 8099 2876 8090
      2873 8089 2866 8101

$$

Heil

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:59 PM EDT, 23 minutes earlier. Its key messages:

  • Issued at 335 PM EDT Sun May 25 2025
  • Marginal Risk for strong to severe storms again this afternoon and evening; large hail and damaging winds are the main threats
  • Daily afternoon/evening rain and storm chances persist into the upcoming week
  • Hot and humid conditions build each day; peak heat index values around 100 degrees today, increasing to 100-106 through mid week
Area forecast discussion, May 25, 3:59 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
359 PM EDT Sun May 25 2025

...New KEY MESSAGES, DISCUSSION, MARINE...

.KEY MESSAGES...
Issued at 335 PM EDT Sun May 25 2025

- Marginal Risk for strong to severe storms again this afternoon
  and evening; large hail and damaging winds are the main threats

- Daily afternoon/evening rain and storm chances persist into the
  upcoming week

- Hot and humid conditions build each day; peak heat index values
  around 100 degrees today, increasing to 100-106 through mid
  week

&&

.DISCUSSION...
Issued at 335 PM EDT Sun May 25 2025

Thru Tonight...Ongoing storms will continue develop as a result of
boundary collisions. Environment not quite as conducive for severe
storms as yesterday but slightly higher PWATs is producing decent
storm coverage. Late morning Cape sounding shows mid level temps
have warmed a bit to -8.9C though lapse rates are still
impressive. The mid level dry layer present yesterday has eroded
significantly so DCAPE is not nearly as impressive. And the bulk
shear is not as strong so storms are more weakly organized.
Resulting slower storm motion will increase heavy rain totals and
temporary flooding concerns so flood advisories are more likely.
Frequent to excessive lightning strikes will occur likely starting
some brush or even structure fires. Potential exists for isolated
severe next few hours then rapid diminishing of coverage and
intensity of storms early this evening.

Mon-Tue...Models suggest deep moisture will remain well
established over the area (PW 1.7"-2.0") through Tuesday. A mid
level pressure ridge builds over the southeast U.S. and Florida,
allowing the pattern of heat, humidity, and daily storm chances to
continue. Both days will feature a convectively active east coast
sea breeze, initiating showers and storms along or just inland
from the coast shifting to the interior with time. 500mb temps
become slightly less supportive of strong storms, warming to -7C
to -8C, more typical of our summertime storm pattern. Nonetheless,
water-loaded downdrafts will still carry the potential of gusty
winds. Outside of rain and storms, high temperatures areawide will
reach the upper 80s to low 90s both days. Combined with high
humidity, expect heat index values to climb to 100-105 in most
locations (especially over the interior).

Wed-Sun...Mid level heights begin to fall by Thu as upper trough
develops over the eastern CONUS. This will help drive a cool front
into central FL this weekend. Hot and humid conditions will
remain with highs in the upper 80s to low 90s with heat indices
near or above the 100-degree mark latter half Daily sea breeze-
driven showers and storms (50-60% chance) stay in the forecast,
too. From Friday onward, rain chances become less clear due to
model discrepancies with the approaching front. Timing on this
front passing through the area will become clearer in time but
it is getting more difficult to get fronts cleanly through the
area but guidance is in good agreement on a broad trough pattern
over the eastern U.S. this weekend. Band of deep moisture may
accompany the front and provide an uptick in ran/storm chances
Fri-Sat. By Sunday, drier air looks to spread into over north-
central Florida.

&&

.MARINE...
Issued at 335 PM EDT Sun May 25 2025

Atlantic high pressure ridge will remain nearly stationary across
south central Florida resulting in light southerly winds (5-10
kt) turning SE each afternoon as the east coast sea breeze forms.
Speeds around 10-14 kt are forecast near the immediate coast
through mid evenings. While generally favorable boating
conditions are anticipated, afternoon/evening showers and
lightning storms may produce locally higher winds and seas,
especially over inland lakes and waterways. Mariners should seek
safe harbor when skies threaten.

&&

.AVIATION...
(18Z TAFs)
Issued at 155 PM EDT Sun May 25 2025

VFR is forecast outside of storms. Scat'd storms are forecast this PM
(TEMPO groups for TSRA at 18Z-24Z) and MON PM over ECFL as the ECSB
converges with the WCSB/outflow from previous storms. Isol'd severe
storms are forecast this PM capable of large hail, damaging winds, frequent
lightning, and heavy rainfall. ESE winds at 8-12kts with gusts to 15-18kts
are expected to weaken tonight before increasing MON after 15Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  91  73  90 /  30  40  20  60
MCO  73  91  74  91 /  30  60  30  60
MLB  73  88  75  88 /  20  50  30  60
VRB  73  89  73  89 /  20  50  30  60
LEE  73  93  73  92 /  20  60  20  60
SFB  72  93  74  92 /  20  60  20  60
ORL  73  93  75  92 /  30  60  30  60
FPR  73  88  73  89 /  20  50  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

DISCUSSION...Kelly
AVIATION...Fehling

In the hours before

Local storm report, May 25, 3:43 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
343 PM EDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     Hail             1 SSE Orange City       28.92N 81.28W
05/25/2025  E0.25 Inch       Volusia            FL   Public

            Trained spotter reports quarter inch hail
            briefly occurred 1 mile northwest of the I-4
            and Saxon Blvd interchange.

&&

REH
Special weather statement, May 25, 3:45 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Melbourne FL
345 PM EDT Sun May 25 2025

FLZ058-159-164-254-259-264-252015-
Okeechobee FL-Coastal St. Lucie FL-Inland St. Lucie FL-
Inland Indian River FL-Inland Martin FL-Coastal Martin FL-
345 PM EDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT ST. LUCIE...SOUTHEASTERN
OKEECHOBEE...SOUTH CENTRAL INDIAN RIVER AND NORTHWESTERN MARTIN
COUNTIES THROUGH 415 PM EDT...

At 344 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Four Seasons Estates, or 13 miles southeast of
Fort Drum, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Port Saint Lucie, Stuart, Treasure Island, Indiantown, and
Okeechobee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2723 8086 2766 8071 2725 8025 2705 8043
TIME...MOT...LOC 1944Z 189DEG 9KT 2738 8067

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Fehling
Special weather statement, May 25, 3:49 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Melbourne FL
349 PM EDT Sun May 25 2025

FLZ041-141-252030-
Coastal Volusia FL-Inland Volusia FL-
349 PM EDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN VOLUSIA COUNTY
THROUGH 430 PM EDT...

At 349 PM EDT, Doppler radar was tracking a strong thunderstorm near
DeLand Airport, or near DeLand, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, DeLand, and New Smyrna
Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2943 8107 2913 8091 2891 8113 2913 8139
      2926 8131 2927 8115 2941 8116 2942 8114
      2942 8111 2943 8111
TIME...MOT...LOC 1949Z 213DEG 7KT 2907 8123

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Fehling
Special weather statement, May 25, 4:01 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Melbourne FL
401 PM EDT Sun May 25 2025

FLZ058-154-254-259-647-252030-
Okeechobee FL-Inland St. Lucie FL-Inland Indian River FL-
Coastal Indian River FL-Mainland Southern Brevard FL-
401 PM EDT Sun May 25 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE AND INDIAN RIVER COUNTIES THROUGH 430 PM
EDT...

At 401 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles northeast of Fort Drum, moving north at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fellsmere, Blue Cypress Lake, Fort Drum, and Vero Lake Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2782 8088 2782 8056 2785 8058 2785 8052
      2733 8053 2731 8078
TIME...MOT...LOC 2001Z 172DEG 34KT 2759 8068

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Heil
Special weather statement, May 25, 4:16 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
416 PM EDT Sun May 25 2025

FLZ041-045-046-141-247-347-447-252045-
Coastal Volusia FL-Northern Brevard Barrier Islands FL-Orange FL-
Seminole FL-Inland Volusia FL-Mainland Northern Brevard FL-
Inland Northern Brevard FL-
416 PM EDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SEMINOLE...
NORTHWESTERN BREVARD...EAST CENTRAL ORANGE AND SOUTHEASTERN VOLUSIA
COUNTIES THROUGH 445 PM EDT...

At 416 PM EDT, Doppler radar was tracking a strong thunderstorm near
Scottsmoor, moving east at 5 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Titusville, Oviedo, Oak Hill, Bithlo, and Chuluota.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2855 8120 2877 8115 2889 8078 2857 8067
TIME...MOT...LOC 2016Z 256DEG 6KT 2871 8092

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Heil
Local storm report, May 25, 4:20 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
420 PM EDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Hail             1 NW Melbourne          28.12N 80.65W
05/25/2025  E0.75 Inch       Brevard            FL   Public

            Delayed report. A member of the public
            reports penny size hail (3/4th inch) which
            lasted about 5 minutes at Ixora Drive and
            Pontiac Circle in Melbourne.

&&

KF

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 1:10 PM EDTSpecial Weather StatementMLBBrevard50 min
May 25, 1:11 PM EDTSpecial Marine WarningMLB64 min
May 25, 1:38 PM EDTSevere Thunderstorm WarningMLBBrevard29 min
May 25, 2:18 PM EDTSpecial Weather StatementMLBIndian River42 min
May 25, 2:32 PM EDTSpecial Marine WarningMLB58 min
May 25, 2:42 PM EDTSpecial Weather StatementMLBSeminole48 min
May 25, 2:50 PM EDTSpecial Weather StatementMLBLake40 min
May 25, 2:59 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie46 min
May 25, 3:09 PM EDTAreal Flood AdvisoryMLBIndian River2 hr
May 25, 3:13 PM EDTSpecial Weather StatementMLBVolusia47 min
May 25, 3:16 PM EDTSpecial Weather StatementMLBIndian River44 min
May 25, 3:31 PM EDTSpecial Weather StatementMLBSeminole44 min
May 25, 3:45 PM EDTSpecial Weather StatementMLBSaint Lucie30 min
May 25, 3:49 PM EDTSpecial Weather StatementMLBVolusia41 min
May 25, 3:51 PM EDTAreal Flood AdvisoryMLBBrevard, Volusia114 min
May 25, 3:55 PM EDTAreal Flood AdvisoryMLBMartin, Okeechobee, Saint Lucie2 hr
May 25, 4:01 PM EDTSpecial Weather StatementMLBIndian River29 min
May 25, 4:16 PM EDTSpecial Weather StatementMLBSeminole29 min
May 25, 5:32 PM EDTAreal Flood AdvisoryMLBOrange, Seminole3 hr
May 25, 5:35 PM EDTAreal Flood AdvisoryMLBLake3 hr
May 25, 5:39 PM EDTSpecial Weather StatementMLBLake21 min
May 25, 5:54 PM EDTAreal Flood AdvisoryMLBOsceola2 hr
May 25, 6:01 PM EDTSpecial Weather StatementMLBOrange29 min
May 25, 6:18 PM EDTFlash Flood WarningMLBOsceola117 min
May 25, 6:24 PM EDTSpecial Weather StatementMLBLake36 min
May 25, 7:15 PM EDTSpecial Weather StatementMLBFlagler30 min
May 25, 7:40 PM EDTSpecial Marine WarningMLB65 min

Nearby

Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.